I always advise my patients to take a multiple vitamin twice a day and Vitamin C 500mg twice a day before surgery. All the rest of your supplements seem fine but consult with your surgeon to be sure.
Based on the list you provide I would say Vit C, probiotics and iron are the only ones I am not concerned about. I would however stop all others, especially a multivitamin, and omega oils. That being said you need to ask your PS which vitamins/supplements they want you to stop. Every physician might have their own protocol.
It's better to be safe than sorry. Stop all supplements. Please keep in mind that there is no evidence that any supplements, including the ones you are taking, have any positive effect on your health. On the contrary, taking certain supplements have been found to deleterious to your health, including high doses of vitamin E, and calcium in men. You should consider stoping permanently to save money and avoid the potential for unnecessary harm.
Best of luck!
discuss what medications, supplements, and vitamins you are taking, both
prescription and over the counter, with your plastic surgeon and have him or
her decide what you should and should not be taking. Your surgeon should be
certified by the American Board of Plastic Surgery and ideally a member of the
American Society for Aesthetic Plastic Surgery (ASAPS). It is important to
follow all pre and post-operative instructions.
Robert Singer, MD FACS
La Jolla, California
Hi and thanks for your question. It is important to stop any kind of vitamins, suplements or pain killer 2 weeks before surgery since they can alter blood coagulation in several ways.
Multivitamins in general are not recommended prior to surgery as there can be elements in the vitamin that make your blood thinner; it is important to avoid any unnecessary bleeding during your surgery. Omega 3 fatty acids, fish oil extract should be avoided for sure.
Thank you for your question. Most vitamins are OK to take up to the time of your surgery. If you are taking special supplements that could lead to an increase in bleeding I would clarify this specifically with your surgeon.
Theodore Nyame M.D.